What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 5, 6:56 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 6:56 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
756 AM EDT Tue Apr 5 2022
...MULTIPLE ROUNDS OF SEVERE WEATHER ARE LIKELY BEGINNING TODAY
THROUGH WEDNESDAY + 12Z Aviation Discussion...
.PREV DISCUSSION... /Issued 528 AM EDT Tue Apr 5 2022/
SHORT TERM /Today through Wednesday/...
Tuesday...
An Enhanced Risk Severe Weather Outlook has been forecast for most
of Central Georgia today with a threat for widespread damaging wind
gusts and several tornadoes possible, one or two of which may be
strong or long track. The primary threat will be this afternoon and
early evening, south of the I-20 corridor, with the highest severe
potential being along and south of a line from Columbus to Macon to
Augusta.
A strengthening low-level shortwave is currently digging across the
Lower Mississippi Valley and will continue moving eastward
throughout the day (best illustrated at 700 hPa). This shortwave
trough, with an associated low-level jet with winds over 60 kts
between 1-3 km aloft, will provide ample low-level lift throughout
the region with a weak low-pressure system being pulled across the
northern Gulf states through the day on Wednesday that will pull a
warm, moist Gulf airmass onto the forecast area throughout the
morning. Within this airmass...
* PWAT values are expected to surge well over 1.5" as dewpoints rise
to the low 60s.
* Surface-based CAPE values over 1000 J/kg, possibly as high as 2000
J/kg as afternoon highs reach the upper 60s and 70s.
* Abundant low-level shear due to the aforementioned jet manifests
as 0-1 km storm-relative helicity values between 150-400 m2/s2.
* Quarter-circled shaped hodographs from 0-1.5 km and semi-circled
hodographs from 0-6 km, storm relative inflow having
nearly 100 percent streamwise vorticity vs crosswise vorticity.
These ingredients combined are expected to create numerous severe
thunderstorms this afternoon, taking the form of a quasi-linear
convective system (QLCS) projected to kick through this afternoon
with several discrete, strong to potentially severe cells ahead of
the main line in the late morning and early afternoon. The primary
threats being severe, damaging wind gusts contained in storm
downdrafts due to 50+ kt winds at 850 hPa (1 km AGL) being
transfered to the ground and tornadoes, with high-resolution models
resolving several embedded rotating supercells within a quasi-linear
convective line. Other threats include sparse large hail and
isolated flash flooding though the messy, fast-moving storm mode
will limit these other threats. The shear speed of this system being
pushed by the forcing of the shortwave through is perhaps the only
thing preventing a larger severe weather outbreak from being
forecast.
Wednesday...
The cold pool following this line of storms won't be all that 'cool'
with generally moist adiabatic, thermodynamic profiles.
Additionally, the weak surface low-pressure will be short-lived and
won't have the ability to pull colder air behind it in the form of a
true cold front with a larger, more robust low-pressure system to
the north in the western Great Lakes region keeping the area in
broad southerly flow. The result means warm, moist air will linger
throughout the forecast area.
In Central Georgia, a coastal boundary is expected to move into the
region with a much weaker shortwave moving over the southern Gulf
states aloft. Models are predicting an unorganized cluster of storms
to develop. With PWATs increasing to near 2 inches, but shear values
being diminished in the area with a lack of stronger synoptic
forcing will limit severe potential. A Slight Risk Severe Weather
Outlook is forecast for the area as a result. The primary threat for
Central Georgia by Wednesday could be flash flooding with the
cluster of storms pushing 48-hour rainfall totals to 2.5-4 inches of
rain. Current antecedent conditions combine with the sandy Coastal
Plains soils types suggest the area may be able to handle a second
dose of heavy precip, but will need to be reevaluated after the
first round of storms moves through. Furthermore, several questions
remain about the recovery of the atmosphere after this initial wave
of storms. Strong damaging winds may also be a concern in water-
loaded downdrafts, with outside threats for large hail and very
brief spin-up tornadoes.
In North Georgia, a true cold front will push southwards into the
Northwestern corner of Georgia by dusk, with decent moisture and
instability recovery expected after the initial wave of storms on
Tuesday. A low-end Enhanced Risk Severe Weather Outlook has been
issued for the area of far north and northwest Georgia, however,
several unresolved questions still exist with this potential sever
weather setup. With relatively drier air aloft, models are
struggling to produce robust storms in the region along the frontal
zone and there is some question if convective storms further south
could rob northern Georgia of significant instability. Furthermore,
the timing of the system in the late evening could prevent storms
from being surface-based, which could prevent storms from harnessing
better ow-level wind profiles into tornadic circulations. With these
questions in mind, the primary threats will still be damaging wind
gusts with a tornado or two possible.
Thiem
LONG TERM /Wednesday Night through Monday/...
By Thursday morning, some lingering stratiform precip. on the
periphery of Wednesday's system will be exiting the CWA to the east.
The impressive, expansive upper trough that fueled our final round
of active weather continues to dig further down across the
southeast, with a tight pressure gradient on its outer edge (~20-22
mb difference across GA). As such, gusty gradient winds will be
possible through Saturday afternoon when the trough begins to lift
across the mid-Atlantic states. Several shortwave disturbances
rounding the inner edge of the trough will lead to increased cloud
cover and brief bursts of rain across north GA on Friday into
Saturday. A surface high from over the Gulf and stout upper ridging
break the active pattern as they settle in across the southeast on
Sunday to round off the weekend and take us through the beginning of
the work week.
Temperatures will be quite cool for April standards following the
cold frontal passage on Thursday night. Highs will stall out in the
mid-50s to 60s, 12-15 degrees below average; lows through the
weekend will be in the 30s, about 5-10 degrees below average. As the
surface high begins to drift across the southeast Sunday, winds
shift to be primarily from the southeast, and temperatures recover
to seasonable highs in the 70s-80s and lows in the 40s.
96
&&
.AVIATION...
12Z Update...
VFR conditions to start the forecast period with light, somewhat
VRB wind, primarily out of the southeast. MVFR/IFR Cigs increasing
from SW to NE between 13-17Z. TSRA embedded in a broader rain
shield now entering the fcst area, with prepositioned TEMPOs
starting at 13Z for ATL/CSG/AHN. Later this afternoon, a line of
SHRA/TSRA, oriented from the SW to NE, expected to sweep through
fcst area with MVFR VSBYs b/w 3-5SM and wind gusts picking up to
35kts or stronger at times. Winds out of the S-SE ahead of the
line, shifting to SW behind the line of storms leaving a mix of
IFR/MVFR CIGs through the rest of the TAF period with ocnl breaks
to VFR for CSG/MCN.
//ATL Confidence...12Z Update...
Low to medium on IFR vs MVFR Cigs between 16Z onward.
Medium on exit timing of SHRA/TSRA.
Medium to high on onset of MVFR/IFR CIGS, VSBYs.
High on all other elements.
Thiem
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 68 60 78 55 / 100 30 50 60
Atlanta 68 61 77 52 / 100 20 50 70
Blairsville 63 52 76 46 / 100 40 50 80
Cartersville 70 58 80 48 / 100 20 50 70
Columbus 72 63 78 55 / 100 30 70 70
Gainesville 65 58 77 53 / 100 30 50 70
Macon 76 62 79 57 / 100 50 70 60
Rome 70 57 80 49 / 100 30 60 70
Peachtree City 70 61 78 51 / 100 20 60 70
Vidalia 82 66 78 65 / 100 90 70 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Thiem
LONG TERM....96
AVIATION...Thiem
Hazardous weather outlook, Apr 5, 7:59 AM EST, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
859 AM EDT Tue Apr 5 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
859 AM EDT Tue Apr 5 2022
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Widespread showers and thunderstorms will continue to overspread
north and central Georgia this morning and will linger well into
the evening hours. Thunderstorms will be capable of producing
frequent lightning strikes, gusty winds and locally heavy
rainfall. This morning, the primary severe hazard will be large
hail. This afternoon, the primary severe hazard would be damaging
wind gusts in excess of 60 mph. A tornado or two is also
possible. Repeated rounds of storms will increase the risk for
flooding and flash flooding of creeks and streams.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
A line of showers and scattered thunderstorms will move through
the area on Wednesday afternoon. Some storms may become strong to
severe and capable of producing damaging wind gusts and isolated
large hail. A brief tornado or two are possible. Localized
flooding and flash flooding is possible, especially in areas that
received heavy rainfall on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotters should be prepared for activation, especially this
afternoon across central Georgia. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 5, 8:03 AM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 AM EDT Tue Apr 5 2022
GAZ067-078-079-051330-
Harris GA-Meriwether GA-Talbot GA-
903 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of south central
Meriwether, northwestern Talbot and eastern Harris Counties through
930 AM EDT...
At 903 AM EDT, a strong thunderstorm was near Cataula, or near
Hamilton, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, Manchester, Pine Mountain, Waverly Hall, Warm Springs,
Woodland, Ellerslie, F.d. Roosevelt State Park, Cataula, Flint Hill
and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3297 8468 3278 8451 3258 8490 3259 8491
3261 8491 3261 8493 3272 8503
TIME...MOT...LOC 1303Z 232DEG 39KT 3270 8490
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 8:14 AM EST, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
914 AM EDT Tue Apr 5 2022
GAZ052-066-051345-
Troup GA-Heard GA-
914 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Heard
and Troup Counties through 945 AM EDT...
At 914 AM EDT, a strong thunderstorm was over Southern Harbor, or
near Lanett, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, West Point, Hogansville, Mountville, Cannonville, Louise,
State Line Park, Abbottsford, Piedmont Heights, Harrisonville,
Hillcrest, Big Springs, Wares Crossroads, Baughs Crossroads, Smiths
Crossroad and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3329 8502 3312 8486 3301 8486 3286 8511
3287 8511 3287 8518 3309 8523
TIME...MOT...LOC 1314Z 229DEG 35KT 3295 8518
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 8:24 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
924 AM EDT Tue Apr 5 2022
GAZ069-079>081-091-051400-
Taylor GA-Marion GA-Upson GA-Crawford GA-Talbot GA-
924 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central
Marion, central Upson, west central Crawford, central Talbot and
northwestern Taylor Counties through 1000 AM EDT...
At 923 AM EDT, a strong thunderstorm was over Geneva, or 7 miles
south of Talbotton, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Talbotton, Junction City, Geneva, Lincoln Park, Sunset
Village, Juniper, Baldwinville, Po Biddy Crossroads, Howard, Marion
Estates, Salem, Prattsburg, Big Lazer Creek Wma, Carsonville and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3245 8452 3259 8467 3292 8434 3272 8408
TIME...MOT...LOC 1323Z 226DEG 50KT 3257 8454
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 8:36 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 AM EDT Tue Apr 5 2022
GAZ071-080>082-094-095-051400-
Peach GA-Monroe GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-
936 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of western Bibb, south
central Monroe, Peach, north central Houston, Crawford and
northeastern Taylor Counties through 1000 AM EDT...
At 935 AM EDT, a strong thunderstorm was over Lee Pope, or near Fort
Valley, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Fort Valley, Roberta, Warner Robins, Centerville, Byron,
Nakomis, Lake Tobesofkee, Jack Brown Estates, Rutland, Musella,
Knoxville, Lizella, Powerville, Skipperton, Lee Pope, Sandy Point,
Horns and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3251 8392 3251 8399 3253 8400 3253 8401
3267 8416 3296 8387 3274 8360 3270 8360
3270 8361 3268 8361 3250 8392
TIME...MOT...LOC 1335Z 237DEG 42KT 3261 8398
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 8:53 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 AM EDT Tue Apr 5 2022
GAZ053-056-067>069-051430-
Upson GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
953 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern
Spalding, northeastern Meriwether, Pike, northwestern Upson and
southeastern Coweta Counties through 1030 AM EDT...
At 953 AM EDT, a strong thunderstorm was over Molena, or 10 miles
east of Greenville, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Zebulon, Senoia, Woodbury, Brooks, Molena, Williamson, Orchard Hill,
Meansville, Haralson, Gay, Sunset Village, Atwater, Hilltop, Lifsey
Springs, Hollonville, Alvaton, Rover, Crest, Digbey and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3332 8453 3318 8421 3319 8424 3319 8425
3304 8425 3303 8428 3287 8444 3302 8468
TIME...MOT...LOC 1353Z 215DEG 36KT 3302 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 5, 9:00 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1000 AM EDT Tue Apr 5 2022
GAZ068>071-051430-
Lamar GA-Monroe GA-Upson GA-Pike GA-
1000 AM EDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Pike,
southwestern Monroe, Upson and Lamar Counties through 1030 AM EDT...
At 959 AM EDT, a strong thunderstorm was over Redbone Crossroads, or
over Thomaston, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Barnesville, Forsyth, Milner, Yatesville, Orchard Hill,
Meansville, Culloden, Aldora, Sunset Village, Lincoln Park, The Rock,
Goggins, Redbone Crossroads, Brent, Redbone, Logtown, Sunnyside,
Hannahs Mill and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3318 8422 3318 8419 3302 8390 3286 8411
3285 8412 3284 8412 3275 8424 3286 8444
TIME...MOT...LOC 1359Z 216DEG 34KT 3288 8428
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022647, 1022652, 1022786, 1022655, 1022658, 1022789, 1022790, 1022665, 1022666, 1022791, 1022792, 1022793, 1022795, 1022796, 1022798, 1022800, 1022802, 1022801, 1022803, 1022771, 1022772, 1022709, 1022686, 1022804, 1022805, 1022687, 1022688, 1022689, 1022690, 1022691, 1022806, 1022808, 1022809, 1022811, 1022693, 1022784, 1022695, 1022696, 1022699, 1022701, and more.